MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1162025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862)
Date of Event 03/08/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with abscess, enterocutaneous fistula and underwent reoperation to treat the fistula.The clinician has assessed the patient¿s postoperative course of abscess as definitely related to the study device and not related to the procedure.The clinician has assessed the patient¿s postoperative course of enterocutaneous fistula as possibly related to the study device and not related to the procedure.However, based on the information provided, no conclusion can be made.Fistula is a known inherent risk of surgery and listed as a possible complication in the instructions-for-use (ifu) supplied with the device.Review of manufacturing records confirms product was manufactured to specification.This mdr represent the aes of abscess and fistula (device #2).An additional mdr was submitted to represent the ae of hernia recurrence (device #1).
 
Event or Problem Description
Alleged per clinical trial (b)(4): on (b)(6) 2014, the subject patient underwent multiple recurrent open incisional transverse hernia repair, during which two xenmatrix surgical grafts were trimmed and placed in underlay fashion on the intra-peritoneal region using a suture.Fascia was completely closed with vicryl suture in interrupted stitch technique and full closure was achieved with sutures.Concomitant procedure abdominal wash out was performed.The patient was discharged from the hospital on (b)(6) 2014.On (b)(6) 2015, the patient was diagnosed with an abscess and was admitted into the hospital.The patient was discharged to home on (b)(6) 2015.On (b)(6) 2015, the patient was diagnosed with an enterocutaneous fistula and was admitted into the hospital on (b)(6) 2015.During this hospital stay, the patient underwent a surgical procedure (details not provided).The patient was discharged from the hospital on (b)(6) 2015.The ae, abscess is clinically assessed to be not related to the procedure and definitely related to the study device.This ae, enterocutaneous fistula is clinically assessed to be not related to the procedure and possibly related to the study device.These aes have been assessed as a serious adverse event of moderate severity and has resolved.The reported adverse event met the definition of an sae (serious adverse event) and does not meet the definition of uade (unlisted adverse event).
 
Event or Problem Description
Alleged per clinical trial dvl-he-020: on (b)(6) 2014, the subject patient underwent a multiple-recurrent open incisional transverse hernia (25 cm x 20 cm) repair procedure, during which two xenmatrix surgical grafts (device #1 & device #2) were trimmed and placed in underlay fashion intra-peritoneally using sutures.Fascia was completely closed with vicryl suture in interrupted stitch technique and full closure was achieved with sutures.Concomitant procedure included lysis of adhesion(s).The patient was discharged from the hospital on (b)(6) 2014.On (b)(6) 2015, the patient was diagnosed with recurrent incisional hernia.On (b)(6) 2015, the patient underwent reoperation to repair the hernia, during which another xenmatrix surgical graft (device #3) was implanted.The patient was discharged from the hospital on (b)(6) 2015.On 08-march-2015, the patient was diagnosed with an abscess and was admitted into the hospital.The patient was discharged on (b)(6) 2015 and the abscess resolved on (b)(6) 2015.On (b)(6) 2015, the patient was diagnosed with an enterocutaneous fistula and was admitted into the hospital on (b)(6) 2015 and underwent a surgical procedure.Both the abscess and fistula were noted to be associated with the xenmatrix implanted on (b)(6) 2015 (device 3).The ae, abscess is clinically assessed to be not related to the procedure and definitely related to the study device.This ae, enterocutaneous fistula is clinically assessed to be not related to the procedure and possibly related to the study device.These aes have been assessed as a serious adverse event of moderate severity and has resolved.The reported adverse event met the definition of an sae (serious adverse event) and does not meet the definition of uade (unlisted adverse event).
 
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with abscess, enterocutaneous fistula and underwent reoperation to treat the fistula.The clinician has assessed the patient¿s postoperative course of abscess as definitely related to the study device and not related to the procedure.The clinician has assessed the patient¿s postoperative course of enterocutaneous fistula as possibly related to the study device and not related to the procedure.However, based on the information provided, no conclusion can be made.Fistula is a known inherent risk of surgery and listed as a possible complication in the instructions-for-use (ifu) supplied with the device.Review of manufacturing records confirms product was manufactured to specification.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the corrected event information details regarding the implant of device #2 and corrected implant date.This supplemental mdr represent the ae of abscess and fistula (device #3).Additional mdr was submitted to represent the ae of hernia recurrence associated with device #2 and additional supplemental mdr was submitted to represent the ae of hernia recurrence associated with device #1.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15151071
Report Number1213643-2022-00561
Device Sequence Number5671133
Product Code FTM
UDI-Device Identifier00801741031465
UDI-Public(01)00801741031465
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number1162025
Device Lot NumberHUYD1196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight84 KG